Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 71, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Mar 31, 2021, 2:57 AM PDT. It took effect at Mar 31, 2021, 2:00 PM PDT. It was in force for 30 min.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2021, 2:57 AM PDT (09:57 UTC)
- In effect from
- Mar 31, 2021, 2:00 PM PDT
- Expired
- Mar 31, 2021, 2:30 PM PDT
- In force
- 30 min
- Issued by
- NWS Seattle, WA
The text
As transmitted.
134 WHUS76 KSEW 310957 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 257 AM PDT Wed Mar 31 2021 PZZ150-153-156-170-173-176-311800- /O.NEW.KSEW.SC.Y.0071.210331T2100Z-210401T0300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 257 AM PDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... * WHAT...Northerly winds 15 to 20 knots. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 2 PM this afternoon to 8 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130>132-311800- /O.NEW.KSEW.SC.Y.0072.210401T0600Z-210401T2000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 257 AM PDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM PDT THURSDAY... * WHAT...West winds 20 to 30 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca, Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 11 PM this evening to 1 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
2 follow-up statements
505 WHUS76 KSEW 311517 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 817 AM PDT Wed Mar 31 2021 PZZ150-153-156-170-173-176-312330- /O.CON.KSEW.SC.Y.0071.210331T2100Z-210401T0300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 817 AM PDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 2 PM this afternoon to 8 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130>132-312330- /O.CON.KSEW.SC.Y.0072.210401T0600Z-210401T2000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 817 AM PDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 1 PM PDT THURSDAY... * WHAT...West winds 15 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca, West Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 11 PM this evening to 1 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
214 WHUS76 KSEW 312130 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 230 PM PDT Wed Mar 31 2021 PZZ150-153-156-170-173-176-312230- /O.CAN.KSEW.SC.Y.0071.000000T0000Z-210401T0300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 230 PM PDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds through this evening will be northwest at 10 to 20 knots. $$ PZZ130-312230- /O.CAN.KSEW.SC.Y.0072.210401T0600Z-210401T2000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 230 PM PDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds will be below Small Craft Advisory criteria into Thursday at 5 to 15 knots. $$ PZZ131-132-010530- /O.EXT.KSEW.SC.Y.0072.210401T0900Z-210402T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 230 PM PDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 11 PM PDT THURSDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 2 AM to 11 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 2:51 AM PDT, 6 minutes earlier.
Area forecast discussion, Mar 31, 2:51 AM PDT, 6 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
251 AM PDT Wed Mar 31 2021
.SYNOPSIS...Dry and warm weather today and tomorrow will give way
to cooler conditions with period of wet weather this weekend and
into next week as high pressure breaks down.
&&
.SHORT TERM /TODAY THROUGH FRIDAY/...Areas of frost will greet
portions of Western Washington by daybreak this morning as mostly
clear skies and high pressure over the region have yielded near
or sub-freezing temperatures in spots. Clear skies this morning
will allow temperatures to quickly recover, with highs this
afternoon rising into the mid 50s to low 60s across the region
with plenty of sunshine. The ridge axis will shift east of the
region by this evening, opening the door for some mid to high
level clouds to encroach upon the region by this evening as the
first in a series of upper level shortwave troughs ejects out of
the Gulf of Alaska. This will see the general pattern shift to a
mean trough across the northwest by the end of the period, with
the door open for additional frontal systems to affect the region
this weekend into early next week.
The warmest temperatures of the week are expected today, with
temperatures gradually cooler through the end of the period with the
shift from a mean upper ridge to a mean upper trough over the
region. Temperatures will be around, or just below normal for early
April by Friday.
.LONG TERM /SATURDAY THROUGH TUESDAY/...Details aside, ensemble guidance
is consistent across the board in indicating a mean upper level
trough remaining situated over the northwest through the at least
the middle of next week. This will yield cooler conditions with
periods of rain and mountain snow through the period as several
systems ejecting out of the Gulf of Alaska will traverse the
region. At this time, there is not a signal for any significant
weather resulting from this pattern shift. However, there is
plenty of time for unresolved details in operational guidance to
be worked out, so stay tuned to the latest forecast! The bottom
line is - if you are a fan of sun and warmer weather, enjoy today
as winter continues to stubbornly hang on as we move into April.
Pullin
&&
.AVIATION...Light north/northwesterly flow continuing
through the day as high pressure remains in place over western
Washington. VFR continuing with patchy fog possible early this
morning across areas of southern Puget Sound. A scattered deck of
clouds may come in late in the period above 20,000 feet.
KSEA...VFR with a few clouds by early this morning. Light
north/northwesterly flow becoming north/northeasterly in the
afternoon between 4-6 knots.
Kristell
&&
.MARINE...An upper ridge will be over the coastal waters through
today. A dissipating front will move through the area on Thursday
with another front on Saturday into Sunday. Small Craft Advisory
winds across the central and eastern areas of the Strait of Juan de
Fuca Wednesday night into Thursday with a westerly push and the
front moving through the area. Small Craft winds possible for areas
of the northern coastal and inland waters Thursday with the front.
Seas between 5-7 feet through Wednesday.
Kristell
&&
.HYDROLOGY...No river flooding is expected over the next seven
days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 2 PM this afternoon to 8 PM PDT this
evening for Coastal Waters From Cape Flattery To James
Island 10 To 60 Nm-Coastal Waters From Cape Flattery To
James Island Out 10 Nm-Coastal Waters From James Island To
Point Grenville 10 To 60 Nm-Coastal Waters From James
Island To Point Grenville Out 10 Nm-Coastal Waters From
Point Grenville To Cape Shoalwater 10 To 60 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater Out 10 Nm.
Small Craft Advisory from 11 PM this evening to 1 PM PDT
Thursday for Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-West
Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:57 AM PDT | Small Craft Advisory | SEW | 48 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.